# SDR EBT2009F00000

- Difficulty date: March 30, 2009
- Submitted: April 9, 2009
- Operation: Air carrier
- Aircraft: N401GS
- Make and model: Cessna 401A
- Aircraft serial: 401A0063
- System (JASC): 5540 · Rudder Structure
- Part: Torque Tube
- Part number: 5015005
- Condition: Broken
- Location: Lt Rudder Assy
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING RETURN FLIGHT, PILOTS NOTICED SLOPPY RUDDER CONTROL, THEY INVESTIGATED AND FOUND VERY LITTLE RUDDER INPUT FROM LT PEDAL ON BOTH PILOT AND CO-PILOTS SIDE.  USING RUDDER TRIM FOUND THEY COULD CONTROL RUDDER.  THEY FOUND CLOSEST AIRPORT ENROUTE WITH WINDS CLOSE TO RUNWAY HEADING AND LANDED.  WENT TO AIRPORT TO INSPECT ACFT, FOUND THAT THE LT RUDDER PEDAL TORQUE TUBE (CONNECTS BOTH LT PEDALS) ARM FOR LT RUDDER CABLE ATTACH HAD PARTIALLY TORN FROM TORQUE TUBE.
